Thunderstorm Wind, Woodbury
- When
- April 19, 10:22 PM CST
- Where
- Woodbury County, 2 mi W of Sloan
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.233, -96.267
Thunderstorm winds destroyed a barn.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 19, 7:40 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 840 PM CDT TUE APR 19 2005 .DISCUSSION... GOOD E/W QUASI FRONTOGENETICAL BOUNDARY SETTING UP ACRS THE MIDDLE OF NE TO IA THIS EVE WITH POPCORN TSTMS DVLPG BUT STILL SOMEWHAT CAPPED OFF AND WITH LITTLE DYNAMICS TO WORK WITH. BUT AS LOW LVL SLY INFLOW INCREASES SOUTH OF BOUNDARY AND CONVECTIVELY INDUCED SHORT WAVE MOVES SLOWLY NE FM WRN NE...SHWRS/TSTMS SHOULD INCRS N OF FNT TNGT AND MOVE INTO SRN CWA AS PER FCST. WITH RELATIVELY WEAK MID LVL WINDS...ANY SLOW MOVING TSTMS COULD PRODUCE LCLLY HEAVY RAINS IN FAR SRN CWA...BUT SHOULD NOT BE WIDESPREAD DUE TO LACK OF DYNAMICS. DO NOT THINK SVR IS LIKELY...BUT AN ISOLD HAILER OR TWO PSBL FAR SOUTH. UPDATED SOME GRIDS TO SLOW DOWN DVLPG CLOUDS ESP N AND E IN CWA TNGT. SOME DRIER AIR INTRUSION FM NORTH MIGHT PRECLUDE OR SLOW DOWN WDSPRD LOW CLD DVLPMT TNGT...WITH HIGHER MOISTURE AREAS TO S AND E IN CWA HAVING BEST CHC FOR DVLPMT LATE TNGT AND WED MRNG. ATTM DO NOT PLAN TO UPDATE ZONES. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && RYRHOLM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1107 AM CDT TUE APR 19 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1107 AM CDT TUE APR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AN ISOLATED THUNDERSTORM MAY DEVELOP SOUTH OF A LINE FROM SPENCER TO SIOUX CITY THIS EVENING. IF STORMS DO DEVELOP...HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH ARE POSSIBLE. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL SOUTH DAKOTA LATE THIS AFTERNOON AND THIS EVENING. THESE STORMS WILL MOVE ALONG THE NEBRASKA AND SOUTH DAKOTA BORDER EARLY TONIGHT. PRIOR TO SUNSET...A FEW OF THESE STORMS MAY BE CAPABLE OF PRODUCING HAIL UP TO HALF DOLLAR SIZE. AFTER SUNSET...THESE STORMS ARE EXPECTED TO PRODUCE ONLY PEA SIZE HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS DEVELOPING WEDNESDAY NIGHT IN SOUTH CENTRAL SOUTH DAKOTA. THESE STORMS WILL SPREAD NORTH AND EAST ACROSS THE REGION ON THURSDAY. NO SEVERE WEATHER IS EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM ALONG THE MISSOURI RIVER IN SOUTH DAKOTA...NORTHEAST NEBRASKA...AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. SCHUMACHER
The Omaha radar (KOAX), 102 km away, was scanning. The volume nearest the first event began at 04:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds destroyed a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447586.